MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112980
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2018) is considered to be a best estimate.This emdr represents the perfix plug (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2019 - patient was diagnosed for bilateral recurrent inguinal hernias thereby underwent open repair with implant of two perfix plug (left - device #1 & right - device #2).Per op notes, "for left inguinal defect, a perfix plug (left - device #1) was placed and sutured.For right inguinal hernia defect, a perfix plug (right - device #2) was placed and sutured." (b)(6) 2019 - patient was diagnosed for bilateral recurrent inguinal hernias, mesh migration thereby underwent robotic assisted laparoscopic repair with explant of perfix plug (right - device #2) and implant of 3dmax mesh (right - device #3 & left - device #4).Per op notes, "in right side, the adhered mesh (device #2) migrated was dissected and removed entirely.A 3dmax mesh (right - device #3) was placed and tacked.In left side, the defect was reduced and a 3dmax mesh (left - device #3) was placed and tacked.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22685397
Report Number1213643-2025-00710
Device Sequence Number8936928
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(17)230528(10)HUCS0039
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number0112980
Device Lot NumberHUCS0039
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale